Psychosis with Ordinary Doses of Propranolol

    loading  Checking for direct PDF access through Ovid

Abstract

Neuropsychiatry symptoms occur not infrequently during treatment with propranolol. Although lassitude and depression are commonest, patients may also have vivid nightmares, hypnagogic hallucinations, or toxic psychosis, the latter generally after propranolol administration in high doses (more than 500 mg/d) (1, 2) or after treatment of patients with active major psychiatric illness (2) or hyperthyroidism (3). Recently, we observed paranoid psychosis resembling acute schizophrenia developing during administration of relatively low doses of propranolol (maximum, 160 mg/d) in a person with no pre-existing psychiatric illness.

A healthy 21-year-old woman was admitted to the National Heart, Lung, and Blood Institute as a normal

Related Topics

    loading  Loading Related Articles